Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Peripheral Neuropathy And Restless Leg Syndrome

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

restless leg syndrome

hi there. I was wondering if there is a connection between hiv, and/or meds and restless leg syndrome?I am pretty sure the RLS started to occur a few years into my taking antiretrovirals. has there been any studies regarding a connection? and is...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I have had numerous HIV+ patients who have developed restless leg syndrome. In my experience RLS seems more common in diabetics or those who had been treated in the past with the 'D" drugs (such as D4T or ddI) linked to peripheral... Read more »

Vacuolar Myelopathy or Peripheral Neuropathy

My partner and I are both HIV+, well he has AIDS, I am +. For the past few months, he has been having issues with is legs and fatigue. He is still able to go to his part-time job as a janitor and do house chores, walk the dog, cook, etc. After he...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
This question is not well matched for a forum on lipoatrophy, but is somewhat related because HIV-related peripheral neuropathy is sometimes related to mitochondrial toxicity of nerve cells, and lipoatrophy is related to mitochondrial toxicity of... Read more »

Peripheral Neuropathy, it is getting worse!

I am a long term survivor (positive in 86 and AIDS diagnosis in 1991.) I had problems with peripheral neuropathy back when I was taking ddI, d4T, ddc and hydroxy urea. It went away about a year after going off of the hydroxy urea and the D drugs....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Peripheral neuropathy remains a frustrating problems for many patients.I assume you have seen a neurologist and /or pain clinic to try to optimize pain control and look for any complicating factors? In some cases I have tried (if possible) to switch... Read more »

Peripheral Neuropathy?

First of all, thank you for providing this web site. I hope dearly that you can help me.I come from abuse, which I'm working through in therapy. I've tended to be somewhat on the nervous side and have had serious bouts with insomnia and...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Peripheral neuropathy related to HIV or medications is generally a burning pain or numbness, most commonly in the lower extremities/feet. Some of your symptoms are suggestive of that condition, but their intermittent nature, the increase in symptoms... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »